Ohio, 2015Flash Flood and Hail in Ohio, June 14 to 15, 2015
June 14 to 15, 2015 · NWS CLE · 7 events in 6 counties and zones
On June 14, the front moved north over the lake and stalled just north of Erie, PA. Most of Ohio was in the warm sector with much of area getting into the low to mid 80s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $239,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 14, the front moved north over the lake and stalled just north of Erie, PA. Most of Ohio was in the warm sector with much of area getting into the low to mid 80s. Moisture remained abundant in the region as precipitable water values and dew points remained high. A shortwave from southern Michigan/northern Indiana moved east and triggered a few sub-severe thunderstorms before 3pm. However, more storms developed after 5pm and became severe in a higher-moisture, better sheared environment in northeast Ohio. Numerous areas sustained damage to trees and powerlines from thunderstorm winds, including portions of Richland, Geauga, Stark, Mahoning, and Ashtabula Counties. A tree was down on a home in Conneaut.
Several parts of Trumbull County experienced flash flooding on Sunday June 14 into the early morning hours of the 15th. The airmass was saturated with a very high rainfall efficiency. A thunderstorm complex moved into southern Trumbull County around 4 pm and lasting through 6 pm. The heaviest rain fell around 5 pm with rates estimated over 5 inches per hour according the NWS Doppler Radar. An observation by the US Army Corps of Engineers at nearby Mosquito Lake measured 3.79 of rain for that day. The deluge resulted in evacuations of at least 4 people from Champion Township due to flooding of several inches in an apartment building. In Warren portions of Niles Road S.E. was damaged by flowing water that was too much for the city’s storm drain system. A restaurant was damaged by flood waters and a mall’s parking lot flooded resulting in flooded cars. A separate office building was damaged from flood waters entering the first floor. A second round of showers came in after 8 pm which just exasperated flood conditions despite only dropping a few hundredths of an inch of rainfall though rates were around 3.5 per hour. A few rain gauge readings from the area: USACE Mosquito Creek 3.95, USGS Leavittsburg gauge 3.29.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 3:39 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 14, 3:39 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SUN JUN 14 2015
.SYNOPSIS...
A NEARLY STALLED FRONTAL BOUNDARY REMAINS IN THE VICINITY...DRAPED
ACROSS LOWER MICHIGAN....THE NORTHERN LAKE ERIE COAST...AND INTO
NEW YORK. THIS FRONT WILL SLOWLY BECOME EVEN LESS DEFINED GOING
INTO MONDAY. MONDAY NIGHT A COLD FRONT FROM THE UPPER MIDWEST WILL
MOVE ACROSS THE REGION. HIGH PRESSURE WILL BUILD ACROSS THE GREAT
LAKES...STAYING NORTH OF NRN OH/NW PA EARLY WEDNESDAY. THE NEXT
WARM FRONT WILL BE LIFTING NORTH AGAIN INTO THE AREA WEDNESDAY
NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
PRIMARY CONCERN MAY INCREASINGLY BECOME FLOODING. HAVE ISSUED A
FLASH FLOOD WATCH FOR NE OH/NW PA THROUGH THE EVENING. THIS AREA
WILL HAVE EARLY THUNDERSTORMS...BUT ALSO WATCHING AREA OF MORE
ORGANIZED CONVECTION COMING OUT OF MI AND ONTARIO. PROPAGATION IS
EXPECTED TO BE EAST-SOUTHEAST MAKING NE OH/NW PA VULNERABLE TO
FLOODING. PARTS OF NE OH ARE ON THE SOGGY SIDE DUE TO RECENT RAINS
OF THE PAST 36 HRS. IN GENERAL 1 HR FLASH FLOOD GUIDANCE IS UNDER
1.5 INCHES. THE URBAN AREAS WILL BE SUSCEPTIBLE TO FLOODING WITH
RATES OVER AN INCH TO AN INCH AND A HALF. NOW AREAS TOWARD FINDLAY
SAW THE MOST RECENT HEAVY RAINFALL LAST NIGHT AND FLASH FLOOD
GUIDANCE IS EVEN LOWER THERE. CANNOT RULE OUT A FLOODING THREAT
THERE...BUT EXPECT CONVECTION TO BE SCATTERED/LESS COVERAGE.
AS FAR AS SEVERE THREAT GOES...SEVERE THUNDERSTORM WATCH IS ALSO
PRESENTLY OUT THROUGH 9PM. THE PRIMARY NON FLOODING THREAT IS
DAMAGING WINDS. THINGS TURNING OUT AS EXPECTED. MINOR SHORTWAVES
IN THE FLOW HAVE TRIGGERED THE MORE ORGANIZED CONVECTION. ONE OF
THESE MOVED FROM LOWER LAKE MI AND IS NOW NEAR DETROIT. THERE IS
ANOTHER UPSTREAM ACROSS EAST CENTRAL IL. WILL ALLOW POPS TO
DIMINISH WITH THE DIURNAL CYCLE OVERNIGHT.
CONTINUED MILD AND MUGGY TONIGHT. LOWS NEAR 70/UPPER 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
WITH THIS PATTERN STILL CANNOT RULE OUT A RANDOM
SHOWER/THUNDERSTORMS AT JUST ABOUT ANY TIME MONDAY...EVEN EARLY.
BUT THE CHANCES WILL BE INCREASING AS WE REACH EVENING. AREA IN A
BROAD SLIGHT RISK OF SEVERE THUNDERSTORMS TOO. UPPER MIDWEST COLD
FRONT WILL BE ADVANCING SOUTHEAST DURING THE DAY REACHING THE
LOWER LAKES BY EVENING. HAVE RAISED POPS FOR MONDAY NIGHT. TIMING
OF THE FRONTS PASSAGE WILL BE CRUCIAL TO WHERE A CONTINUED THREAT
OF THUNDERSTORMS CONTINUES INTO TUESDAY. WILL TREND PRECIP CHANCES
DOWNWARD GOING FROM TUESDAY MORNING TO TUESDAY EVENING. AGAIN SOME
SEVERE POTENTIAL...THIS TIME MORE CONFINED TO OUR SOUTHERN
COUNTIES. ALSO UNTIL THIS FRONT PASSES CONDITIONS WILL CONTINUE TO
BE WARM AND MUGGY...AND THE FLOODING POTENTIAL WILL NEED TO BE RE-
VISITED.
SO THERE WILL BE A BREAK FROM THE PATTERN LATER TUESDAY INTO
WEDNESDAY...BUT THE LENGTH OF THAT BREAK IS IN QUESTION. LOWER
CONFIDENCE IN HOW FAR SOUTH THE FRONT MAKES IT AND ITS PROGRESS
BACK NORTHWARD AGAIN. WILL HAVE TO KEEP FORECAST FAIRLY GENERIC
FOR NOW. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S WITH SOME
MID 70S NEAR LAKE ERIE.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ANOTHER SHORTWAVE WILL ROUND THE RIDGE ON THURSDAY WITH A WAVE OF
LOW PRESSURE TRACKING ALONG THE BOUNDARY AT THE SURFACE. THIS WILL
PROVIDE ANOTHER OPPORTUNITY FOR SHOWERS/THUNDERSTORMS AND
POTENTIALLY HEAVY RAINFALL. HIGH PRESSURE WILL BUILD IN BEHIND THE
HIGH ON FRIDAY AND TEMPERATURES WILL DROP BACK SEVERAL
DEGREES...ESPECIALLY IN NE OH/NW PA. EXPECTING A DECREASE IN SHOWERS
AND THUNDERSTORMS DURING THE FRIDAY/SATURDAY THIS TIME FRAME IF THE
FRONTAL BOUNDARY CAN GET PUSHED FAR ENOUGH SOUTH. A WARM AND
UNSTABLE AIRMASS WILL RETURN FOR THE SECOND HALF OF THE WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ARE STARTING TO FILL IN AS THE AIRMASS
DESTABILIZES. CLUSTERS OF STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MAY CAUSE BRIEF WIND GUSTS OF 40-50 KNOTS AT THE
TERMINALS THROUGH 01Z. HEAVY RAINFALL AND BRIEF IFR CONDITIONS
WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS. A PERIOD OF
RAIN MAY LINGER TONIGHT AS THE THUNDERSTORMS START TO DECREASE.
MVFR CEILINGS/VISBYS WILL LIKELY LINGER OVERNIGHT AND MAY BRIEFLY
DROP TO IFR 10-13Z. WINDS WILL BE OUT OF THE SOUTHWEST
OCCASIONALLY GUSTING TO 20 KNOTS. CEILINGS WILL SLOWLY LIFT ON
MONDAY TO HIGH MVFR/VFR WITH THUNDERSTORMS FILLING BACK IN ON
MONDAY AFTERNOON.
OUTLOOK...PERIODS OF NON-VFR MON THRU THU WITH SCT SHRA/TSRA.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS WILL FILL IN ACROSS LAKE ERIE THIS EVENING
AND MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL. A STATIONARY FRONT LOCATED NORTH OF THE LAKE WILL
SETTLE SOUTH OVER THE LAKE TONIGHT. ANOTHER WAVE WILL TRACK ALONG
THE FRONT ON MONDAY WITH ADDITIONAL STRONG THUNDERSTORMS POSSIBLE.
THE FRONTAL BOUNDARY WILL FINALLY PUSH SOUTH OF THE LAKE ON TUESDAY
BUT WILL LIFT NORTH AS A WARM FRONT AGAIN ON WEDNESDAY NIGHT. WINDS
WILL GENERALLY BE AT OR BELOW 15 KNOTS AWAY FROM THUNDERSTORMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT MONDAY FOR OHZ011>014-021>023-
033-089.
PA...FLASH FLOOD WATCH UNTIL 1 AM EDT MONDAY FOR PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Jun 14, 3:27 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT SUN JUN 14 2015
OHZ003-006>010-017>020-027>032-036>038-047-PAZ001-152030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-NORTHERN ERIE-
427 PM EDT SUN JUN 14 2015
...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS ALONG
WITH LOCALLY HEAVY RAIN. THIS COULD LEAD TO ISOLATED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH
THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO
POSSIBLE WHICH COULD LEAD TO FLOODING.
AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH THE NEXT
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND LOCALIZED HEAVY
RAINFALL FALLING ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ011>014-021>023-033-089-PAZ002-003-152030-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
MAHONING-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA-
427 PM EDT SUN JUN 14 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS ALONG
WITH LOCALLY HEAVY RAIN. THIS COULD LEAD TO FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY AND
TUESDAY WITH THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY
RAIN IS ALSO POSSIBLE WHICH COULD LEAD TO FLOODING.
AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH THE NEXT
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND LOCALIZED HEAVY
RAINFALL FALLING ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ142>149-162>169-152030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
427 PM EDT SUN JUN 14 2015
...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS ALONG
WITH LOCALLY HEAVY RAIN. THIS COULD LEAD TO FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY AND
TUESDAY WITH THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY
RAIN IS ALSO POSSIBLE WHICH COULD LEAD TO FLOODING.
AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH THE NEXT
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND LOCALIZED HEAVY
RAINFALL FALLING ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LEZ061-152030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
427 PM EDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS
ALSO LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ON MONDAY AND TUESDAY WITH
THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO
POSSIBLE.
AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH THE NEXT
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND LOCALIZED HEAVY
RAINFALL FALLING ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 14, 3:07 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT SUN JUN 14 2015
OHZ012>014-022-023-142100-
TRUMBULL-ASHTABULA INLAND-GEAUGA-PORTAGE-LAKE-
407 PM EDT SUN JUN 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TRUMBULL...
SOUTHWESTERN ASHTABULA...SOUTHEASTERN LAKE...GEAUGA AND NORTHERN
PORTAGE COUNTIES...
AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH RUSSELL...OR 14
MILES NORTH OF RAVENNA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARDON...STREETSBORO...SOUTH RUSSELL...MIDDLEFIELD...
GARRETTSVILLE...NORTH BLOOMFIELD...ORWELL...BURTON...MANTUA...WEST
FARMINGTON...CHESTERLAND...BRISTOLVILLE...AURORA...KIRTLAND...
PARKMAN...HUNTSBURG...CLARIDON...MONTVILLE...HARTSGROVE AND HIRAM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4124 8134 4155 8139 4177 8089 4134 8078
TIME...MOT...LOC 2007Z 249DEG 21KT 4137 8129
Special weather statement, Jun 14, 3:36 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
436 PM EDT SUN JUN 14 2015
PAZ002-003-142115-
CRAWFORD-SOUTHERN ERIE-
436 PM EDT SUN JUN 14 2015
...A STRONG THUNDERSTORM WILL AFFECT ERIE AND NORTHERN CRAWFORD
COUNTIES...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER ALBION...OR 12 MILES
SOUTHEAST OF CONNEAUT...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDINBORO...UNION CITY...GIRARD...CAMBRIDGE SPRINGS...WATERFORD...
ALBION...LINESVILLE...WATTSBURG...SAEGERTOWN...CONNEAUTVILLE...
CRANESVILLE...SPRINGBORO...PLATEA...MILL VILLAGE...MCKEAN...
SPARTANSBURG...VENANGO...ELGIN...WOODCOCK AND MIDDLEBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4162 8043 4192 8050 4221 7977 4201 7976
4199 7961 4184 7961
TIME...MOT...LOC 2036Z 238DEG 27KT 4185 8036Event by event
5 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Stark
- When
- June 14, 4:45 PM EST to 4:48 PM EST
- Where
- Stark County, 1.73 mi SE of Robertsville to 5.02 mi SSW of New Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -81.180
Police reported a tree down on Line Street and the public reported large tree limbs down on Route 30 in Minerva City.
Thunderstorm Wind, Ashtabula
- When
- June 14, 5:24 PM EST
- Where
- Ashtabula County, 0.86 mi NE of Lakeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 41.930, -80.570
The media reported numerous trees and power lines down with a tree down on a house. Skywarn also reported several 6-12 inch diameter trees down.
Hail, Mahoning
- When
- June 14, 5:25 PM EST
- Where
- Mahoning County, 1.04 mi E of Marquis
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -80.730
A trained spotter reported nickel size hail in Boardman Township.
Thunderstorm Wind, Geauga
- When
- June 14, 6:17 PM EST to 6:30 PM EST
- Where
- Geauga County, South Russell to 1.76 mi WNW of Auburn Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Trained Spotter
- Coordinates
- 41.430, -81.330
Several trees down from south Russell to Auburn Township. Large trees reported down along route 306. Ohio Department of Transportation also reported a weighted barricade blown down.
Thunderstorm Wind, Mahoning
- When
- June 14, 7:12 PM EST
- Where
- Mahoning County, Sebring
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 40.920, -81.020
The public reported several large limbs down along East Indiana St.
Flash Flood, Trumbull
- When
- June 14, 8:00 PM EST to June 15, 3:00 AM EST
- Where
- Trumbull County, 2.12 mi ENE of Champion to 0.38 mi SSE of State Rd
- Cause
- Heavy Rain
- Property damage
- $180,000
- Reported by
- Other Federal Agency
- Coordinates
- 41.310, -80.811
Several parts of Trumbull County experienced flash flooding on Sunday June 14 into the early morning hours of the 15th. The airmass was saturated with a very high rainfall efficiency. A thunderstorm complex moved into southern Trumbull County around 4 pm and lasting through 6 pm. The heaviest rain fell around 5 pm with rates estimated over 5 inches per hour according the NWS Doppler Radar. An observation by the US Army Corps of Engineers at nearby Mosquito Lake measured 3.79 of rain for that day. The deluge resulted in evacuations of at least 4 people from Champion Township due to flooding of several inches in an apartment building. In Warren portions of Niles Road S.E. was damaged by flowing water that was too much for the city’s storm drain system. A restaurant was damaged by flood waters and a mall’s parking lot flooded resulting in flooded cars. A separate office building was damaged from flood waters entering the first floor. A second round of showers came in after 8 pm which just exasperated flood conditions despite only dropping a few hundredths of an inch of rainfall though rates were around 3.5 per hour. A few rain gauge readings from the area: USACE Mosquito Creek 3.95, USGS Leavittsburg gauge 3.29.
Thunderstorm Wind, Richland
- When
- June 14, 9:20 PM EST
- Where
- Richland County, 1.18 mi SW of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 40.786, -82.443
Thunderstorm winds brought down numerous trees in Richland County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
- Heat in South Carolina, June 14 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590460, 590463, 590495, 590475, 590494, 589834, 590503.